Alert archive / Wisconsin / Frost Advisories in 2014
Frost Advisory 7, NWS Green Bay, WI
NWS Green Bay, WI issued this frost advisory at Sep 21, 2014, 2:24 PM CDT for 8 counties in Wisconsin. It took effect at Sep 22, 2014, 1:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Sep 21, 2014, 2:24 PM CDT (19:24 UTC)
- In effect from
- Sep 22, 2014, 1:00 AM CDT
- Expired
- Sep 22, 2014, 8:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Green Bay, WI
Counties Florence County, WI, Forest County, WI, Langlade County, WI, Lincoln County, WI, Marinette County, WI, Oconto County, WI, Oneida County, WI, Vilas County, WI
The radar
The Green Bay radar (KGRB), 130 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 7.4 hours before the alert went out and 376 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 830 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
551 WWUS73 KGRB 211924 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 224 PM CDT SUN SEP 21 2014 ...FROST EXPECTED OVER NORTHERN WISCONSIN TONIGHT... .MOSTLY CLEAR SKIES AND LIGHT WINDS ARE EXPECTED LATER TONIGHT AS AN AREA OF HIGH PRESSURE MOVES TOWARDS THE GREAT LAKES REGION. TEMPERATURES ARE FORECAST TO QUICKLY DROP INTO THE 30S AFTER MIDNIGHT AND ALLOW FOR AREAS OF FROST TO DEVELOP. WIZ005-010>013-018-019-021-073-220330- /O.NEW.KGRB.FR.Y.0007.140922T0600Z-140922T1300Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- NORTHERN OCONTO-SOUTHERN MARINETTE- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO...CRIVITZ 224 PM CDT SUN SEP 21 2014 ...FROST ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM CDT MONDAY. * TEMPERATURE...TEMPERATURE WILL FALL INTO THE 33 TO 37 DEGREE RANGE. IT IS POSSIBLE THAT A FEW OF THE TYPICAL COLD SPOTS COULD DROP BELOW FREEZING. * IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED BY FROST IF PROPER PRECAUTIONS ARE NOT TAKEN TO PROTECT THE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
1 follow-up statement
661 WWUS73 KGRB 220221 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 921 PM CDT SUN SEP 21 2014 ...WIDESPREAD FROST EXPECTED OVER NORTHERN WISCONSIN... .MOSTLY CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP INTO THE UPPER 20S TO MIDDLE 30S...CAUSING WIDESPREAD FROST TO DEVELOP. SOME LOCATIONS WILL EXPERIENCE A HARD FREEZE. WIZ005-010>013-018-019-021-073-221300- /O.CON.KGRB.FR.Y.0007.140922T0600Z-140922T1300Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- NORTHERN OCONTO-SOUTHERN MARINETTE- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO...CRIVITZ 921 PM CDT SUN SEP 21 2014 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT MONDAY... * TEMPERATURES WILL FALL INTO THE 28 TO 34 DEGREE RANGE. THIS WILL ALLOW WIDESPREAD FROST TO DEVELOP. THE TYPICAL COLD SPOTS WILL LIKELY EXPERIENCE A HARD FREEZE. * SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED BY FROST IF PROPER PRECAUTIONS ARE NOT TAKEN TO PROTECT THE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ KIECKBUSCH
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this frost advisory went out at Sep 21, 11:57 AM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, Sep 21, 11:57 AM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 1157 AM CDT SUN SEP 21 2014 UPDATED AVIATION PORTION FOR 18Z TAF ISSUANCE .SHORT TERM...TODAY...TONIGHT...AND MONDAY ISSUED AT 328 AM CDT SUN SEP 21 2014 SHARP UPPER TROUGH WILL EXIT THE AREA EARLY TODAY AND THE SHOWERS WILL END. IT WILL BE QUITE COOL WITH TEMPERATURES 5 TO 10 DEGREES BELOW NORMAL. SKIES SHOULD CLEAR DURING THE AFTERNOON AND EARLY EVENING. FROST IS POSSIBLE IN NORTHERN WISCONSIN WITH AREAS OF FOG ELSEWHERE. NICE WEATHER EXPECTED MONDAY WITH SUNSHINE AND SEASONABLE TEMPERATURES. .LONG TERM...MONDAY NIGHT THROUGH SATURDAY ISSUED AT 328 AM CDT SUN SEP 21 2014 MODELS CONTINUE TO BE IN DECENT AGREEMENT WITH THE OVERALL LARGE SCALE PATTERN THROUGH THE LONG TERM PERIOD. AMPLIFIED PATTERN WILL BE IN PLACE MONDAY NIGHT WITH RIDGING OVER THE ROCKIES INTO WEST CENTRAL CANADA...AND A TROUGH OVER THE EASTERN SEABOARD. THIS PATTERN WILL TRANSITION DURING THE MID AND LATE WEEK TO A DEEP TROUGH OVER THE EASTERN PACIFIC AND RIDGING OVER MUCH OF THE CENTRAL/EASTERN U.S. AT THE SURFACE...A SPRAWLING AREA OF HIGH PRESSURE WILL SETTLE OVER THE OHIO VALLEY ON TUESDAY...THEN SLOWLY SHIFT TOWARD THE NORTHEAST U.S. LATE IN THE WEEK. SMALLER SCALE FEATURES...MAINLY A MID-UPPER LEVEL SHORTWAVE...WILL BRING THE ONLY CHANCE OF RAIN THROUGH THE PERIOD. OTHERWISE...DRY AND VERY PLEASANT CONDITIONS ARE EXPECTED...WITH ABOVE NORMAL TEMPERATURES EXPECTED. ONLY ISSUE MONDAY NIGHT APPEARS TO BE FOG DEVELOPMENT...AS HIGH PRESSURE WILL BE SLOWLY PUSHING EAST OF THE AREA...AND UPPER RIDGING SPREADS ACROSS THE WESTERN GREAT LAKES. LIGHT WINDS AT THE SURFACE AND ALOFT WOULD FAVOR FOG DEVELOPMENT AS SOME MOISTURE WILL REMAIN/RETURN TO THE AREA AS WEAK WARM AIR ADVECTION OCCURS. CURRENT FORECAST MENTIONS PATCHY FOG...AND SEE NO REASON TO REMOVE IT. TEMPS LOOK TO WARM ENOUGH...850MB CLIMB TO AROUND 10C VS. 5C ON SUNDAY NIGHT...TO HOLD OFF ANY FROST MENTION OVER THE NORTH. AFTER A DRY TUESDAY AND TUESDAY NIGHT...SOME QUESTIONS ENTER THE DRY FORECAST...AS MODELS CONTINUE TO SHOW WHAT WAS LEFT OF A CLOSED UPPER LOW OFF THE CALIFORNIA COAST...EJECTS OUT AS A SHORTWAVE TROUGH WHICH CROSSES THE UPPER MISSISSIPPI VALLEY MID- WEEK...THEN WEAKENS AND TRIES TO LIFT NORTH INTO CANADA AS IT APPROACHES THE WESTERN GREAT LAKES. THERE IS SOME MODEL DISAGREEMENT ON HOW THIS WILL PLAY OUT...AND HOW FAR EAST THIS SHORTWAVE WILL BE ABLE TO PUNCH INTO THE STRONG RIDGE OVER THE EASTERN U.S. WILL FAVOR THE DRIER SOLUTIONS...AND ONLY CARRY SOME SLIGHT CHANCE POPS ACROSS NORTH CENTRAL WI WEDNESDAY AND WEDNESDAY NIGHT...AND KEEP THINGS DRY ELSEWHERE. CLOUDS SHOULD INCREASE AHEAD OF THE SHORTWAVE...ESPECIALLY TOWARD WESTERN WI. HIGH PRESSURE WILL BE PARKED OVER THE AREA FOR THE END OF THE WEEK AND INTO THE WEEKEND...BRINGING DRY WEATHER. HIGHS MAINLY IN THE UPPER 60S (NORTH) AND 70S (ELSEWHERE) ARE EXPECTED...WITH A FEW 80S NOT OUT OF THE QUESTION AS 850MB TEMPS CLIMB TO THE MID- TEENS. && .AVIATION...FOR 18Z TAF ISSUANCE ISSUED AT 1053 AM CDT SUN SEP 21 2014 AN UPPER LEVEL DISTURBANCE WILL PRODUCE MVFR CEILINGS THROUGH EARLY AFTERNOON. PARTIAL CLEARING IS EXPECTED DURING THE AFTERNOON HOURS THEN CLEAR SKIES OVERNIGHT. FOG IS EXPECTED TO DEVELOP IN CENTRAL AND NORTHERN TAF SITES AFTER MIDNIGHT...WITH MVFR VSBYS POSSIBLE IN CENTRAL WISCONSIN AND MVFR TO OCCASIONAL IFR VSBYS IN NORTHERN WISCONSIN. AFTER FOG DISSIPATES EARLY MORNING...HIGH PRESSURE WILL RESULT IN VFR SCATTERED CU CONDITIONS MONDAY WITH A WESTERLY WIND. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....RDM LONG TERM......BERSCH AVIATION.......ALLEN
Hazardous weather outlook, Sep 21, 3:20 AM CDT, 11 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 320 AM CDT SUN SEP 21 2014 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-220830- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 320 AM CDT SUN SEP 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT FROST IS POSSIBLE IN NORTHERN WISCONSIN TONIGHT. GARDENERS MAY WISH TO COVER OR BRING PLANTS INDOORS TO PROTECT THEM FROM THE FROST. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LMZ521-522-541>543-220830- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 320 AM CDT SUN SEP 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT GUSTY NORTH WINDS AND BUILDING WAVES COULD RESULT IN CONDITIONS HAZARDOUS TO SMALL CRAFT TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 9:00 PM CDT | Small Craft Advisory | GRB | 28 hr | |
| Sep 20, 11:21 PM CDT | Special Marine Warning | GRB | 99 min |
Nearby
Frost Advisories in Wisconsin, 2014Every frost advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.